Patient Comments: Rhabdomyolysis - Describe Your Experience

Please describe your experience with Rhabdomyolysis.

Comment from: pja, 65-74 Female (Caregiver) Published: March 04

My husband had been taking 20 to 40 mg of Lipitor for several years. I had noticed from time to time that he seemed dazed. One day he was driving and drifted off and ran into the curb and almost had a bad accident. Since he is diabetic, I thought his insulin level was low. Then about two months later, he had a bad seizure which put him in the hospital for three weeks. His muscle enzymes were 138,000 and he was diagnosed with rhabdomyolysis. When we returned from out of town, I took him to his personal physician who swore it was not caused by the statin. And after 2 months, he put him back on another statin - in one week he had another seizure and was removed from taking statins forever. As his wife, I am still very angry. This was several years ago. His cholesterol is now 320 and a new doctor put him on Zetia. We have been watching him closely and after two weeks, he seems ok.

Was this comment helpful?Yes
Comment from: gturrentine88, 25-34 (Patient) Published: December 16

I was about 14 when I was diagnosed with rhabdomyolysis. I noticed I had significantly dark urine and immediately notified my parents. From there I went to the children's hospital and they told me I had the flu and sent me home. It wasn't until the next day when I got worse that they finally admitted me and after vigorous tests, it was confirmed I had it. My story is unique because only my maternal grandmother and great uncle have it (my uncle is deceased) and there is still no underlying factor discovered that tells me what triggers it. My CPK (creatine phosphokinase) has been as high as 200k! Doctors are flabbergasted and I still have many unanswered questions. I'm getting my daughters tested just to make sure they aren't carriers.

Was this comment helpful?Yes
Comment from: crybaby123, 45-54 Female (Patient) Published: September 16

I got mugged and was left on my living room floor for about 15 hours before I was found. I was in the same position and this (rhabdomyolysis) was my diagnosis. I do not have high cholesterol and do not take any of the medicines mentioned. I was only told of this diagnosis in an "oh by the way" type of thing upon discharge from the hospital. It has only been about five days. They did not give me any kind of medicine for this. My urine was always a normal color. Now, the left side of my body from my head to my waist is numb. The more I read, the more scared I get. I am already not very mobile due to a previous injury. I'm reading and reading, but have no idea what my prognosis is. The people in the hospital didn't seem to think it was so horrible, but I was pretty badly beaten and they actually at first thought I'd had a stroke, but now I'm really scared. I was in the process of searching for a new doctor and I don't really have one now. I have insurance and all, but not a regular physician. I'm kind of afraid to go to sleep now. While the thought of kidney failure really is horrible, the mere idea of ALS seems way worse and this is now my real fear. I keep reading and am not sure if rhabdomyolysis is related to it, or the statins that people take. I know I should be concerned about kidney failure, but transplants happen and ALS is a horrible death. Maybe I'm paranoid. I don't know.

Was this comment helpful?Yes
Comment from: Courtney, 19-24 Male (Caregiver) Published: February 04

My daughter's father one day decided he was going to exercise and suddenly had a seizure. He apparently had CK Levels in the thousands and was super dehydrated. It's crazy this rhabdomyolysis just happened so suddenly.

Was this comment helpful?Yes
Comment from: Don, 65-74 Male (Patient) Published: December 06

My cardiologist increased my Lipitor dosage to 80mg daily. I exercise by riding my bike 3 to 4 times a week 60 to 100 miles per week. Since the increase in dosage my leg power has reduced and my muscles in my legs are very sore and fatigued. I have tried resting 4 to 5 days without the leg exercise. My legs are still very sore and fatigued.

Was this comment helpful?Yes
Comment from: lee1209, 65-74 Male (Patient) Published: September 16

I am a 71-year-old male in good health. I have been taking Zocor (generic name simvastatin) for the past two years. For the last year, I have had severe leg cramps and aches. My doctor prescribed ibuprofen. I can't take it any longer and will discontinue the meds on my own and try to drink lots to stop the pain. I also have been stumbling a lot. Thanks for this information about the meds.

Was this comment helpful?Yes
Comment from: kmmommy1, 35-44 Female (Patient) Published: August 28

I am a 35-year-old female that was in the Fire Academy. I was a week into the training when, during a run, my left leg went numb. I had severe pain from my hip to my toe. I decided to get treatment, and within hours, I was admitted into the hospital with a CK level of 12,965. I was surprised by the diagnosis of rhabdomyolysis. I had never heard of this. I didn't go into kidney or liver failure, but I was in the hospital for three days with fluids and pain management. It has been four weeks and although my CK is normal, I feel like crap and my leg has significant pain and swelling still.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Rhabdomyolysis - Symptoms Question: What were the symptoms of your rhabdomyolysis?
Rhabdomyolysis - Diagnosis Question: What tests and exams did you have that led to a diagnosis of rhabdomyolysis?
Rhabdomyolysis - Treatment Question: What kinds of treatment did you receive for rhabdomyolysis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.